| Model Number |
555170 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/07/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As per medwatch number: (b)(4).Description: while removing an epidural catheter that had been in place during labor, the catheter separated into two segments, the plastic tubing segment and the metal guide wire segment.The staff member stopped catheter removal and notified anesthesia.Anesthesia evaluated patient, noting approximately 12cm retained in back.Ct imaging completed and catheter visible.Patient required removal of catheter in or (operating room) under general anesthesia.Surgeon noted the catheter did appear to be adhered at the interspinous space at l1-2 and possibly patient's anatomy contributed to the event.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.However, it should be noted that per the ifu it states, "never pull the catheter back through the epidural needle due to the possibility of shearing or kinking the catheter.When removing the catheter, excessive force should never be applied.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.